This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Articles

Introduction/Antidepressant Discontinuation Syndrome: An Update on Serotonin Reuptake Inhibitors

Article Abstract

Because this piece does not have an abstract, we have provided for your benefit the first 3 sentences of the full text.

When selecting an antidepressant to treat a patient suffering from depression,a physician should consider the possibility of a discontinuation reaction. Discontinuation symptoms can occur when doses are frequentlymissed (intermittent noncompliance), upon abrupt cessation of treatment and,less often, during dosage reduction.These symptoms have been reported with increasing frequency in the literaturewhen the newer serotonin reuptake inhibitors (SRIs) are discontinued.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Volume: 58

Quick Links: Depression (MDD)